Vol. 4, No. 3, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Zero forcing number, path cover number, and maximum nullity of cacti

Darren D. Row

Vol. 4 (2011), No. 3, 277–291
Abstract

The zero forcing number of a graph is the minimum size of a zero forcing set. This parameter is useful in the minimum rank/maximum nullity problem, as it gives an upper bound to the maximum nullity. The path cover number of a graph is the minimum size of a path cover. Results for comparing the parameters are presented, with equality of zero forcing number and path cover number shown for all cacti and equality of zero forcing number and maximum nullity for a subset of cacti. (A cactus is a graph where each edge is in at most one cycle.)

Keywords
zero forcing number, path cover number, maximum nullity, cut-edge, cut-vertex, cactus
Mathematical Subject Classification 2010
Primary: 05C50
Secondary: 15A03
Milestones
Received: 5 May 2011
Revised: 12 May 2011
Accepted: 13 May 2011
Published: 13 March 2012

Communicated by Chi-Kwong Li
Authors
Darren D. Row
Division of Science and Mathematics
Upper Iowa University
Fayette, IA 52142
United States